Jump to content

Update on my Mom & TGL Classic in NYC...Very Long, Sorry


niececola

Recommended Posts

Good Morning to Everyone,

Not sure what to talk about first, the weekend was both very special, upsetting and stressful at the same time. My mom found out Thursday that the clinical trial drug/Taxotere has stopped working and the cancer had grown. I was not at the onc. appt with her, so I am not sure about how much the cancer has grown. She is scheduled for a full body scan, as she has been having some general pain throughout her body and the onc wants to rule out further bone mets. She was ok Thursday night, seemed to be handling the news pretty well and looking forward to starting the new chemo Friday morning. She had some tough conversations with the onc about time frames and life expectancy, something she has never done before. Her onc refused to give her a time frame, thank goodness, and just said we are going to keep at it and find a chemo that works. My mom has reached a new level of understanding about her LC, so has my father. It makes it a little easier on me, b/c it was getting very hard for me to continue to monitor our conversations, I was always fearful I would say the wrong thing.

Friday morning she received the Gemzar, it went very well. By Friday evening she was in the hospital with shortness of breath. By yesterday afternoon they had ruled out heart attack and congestive heart failure. They did find a blood clot in her leg and are treating it accordingly. She was given meds to drain the fluid from her lung. They are giving her an echo cardiogram (?) this morning, but they are leaning more towards a reaction to the chemo. I am very upset by this news as I do not want to have to rule out another chemo that can help my mom.

A couple of questions - as upsetting as this weekend was, it seems now that she had a reaction to chemo and it can be treated medically to get rid of the fluid. Will she have any other side effects from the chemo? What about the blood clot? Is that simply handled by meds? I tried to do a search on "fluid", but find a lot of information about fluid buildup from LC, not from a reaction to chemo. They are two different things, right?

On some lighter and happier news, Melinda, Geoff and I volunteered this weekend at the TGL Classic in NYC. It was wonderful to meet two of our family members in person and Melinda is as lovely in person as you would expect her to be. 5,000 runners turned out to support the cause and over $500,000 was raised for LC research. ALCASE, WALC, & MSKCC were all there. There were three petitions to various government officials, including Bush and Ashcroft. It was a great day and something I was very happy to be a part of. This foundation is run by family members of Tom Labrecque and just one employee and I think Melinda and I are going to try and volunteer with them on a regular basis. There were also some discussions about similar events around the country, so more information to come on that.

To Christina, I am so sorry I never got a chance to meet up with you. I don't get a chance to read my mail on the weekends, so I missed the PM you sent me. I hope you were able to make the event yesterday and that it was not too sad for you.

Thanks for listening to me ramble. This past week has been tough, I hope we get some good news soon.

Blessings to you all,

Denise

Link to comment
Share on other sites

Dear Denise,

So sorry to hear about your mom...I am keeping her in my prayers that her condition will improve and the new chemo will kill all the nasty cancer cells!

As far as blood clots, they are usually handled by medication. In my mom's case she was allergic to all blood thinners, so they needed to put a "screen" in to catch the blood clots. After they did this she had no more problems.

As far as fluid on the lungs, I am not sure about whether it is caused by a reaction to chemo or LC. My mom had tremendous amounts of fluid on the lungs that she received Lasix for in order to help eliminate the fluid. She had a bad reaction to the combo Taxotere/Gemzar, which caused fluid and shortness of breath.

I hope this helps some. Feel free to PM if you have any other questions or need to talk.

Blessings and hugs to you,

Andrea B.

Link to comment
Share on other sites

Thank you to everyone! Your thoughts and prayers mean a lot to me. My mom did get Lasix, but they are not sure if the Gemzar caused the fluid or not, I guess we will know more when she meets with her onc this week. I will let you all know how she made out, for now she is just really happy to be home.

Thinking of and praying for us all,

Denise

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.